Florida, 2004

Hail in Florida, June 1, 2004

June 1, 2004 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:44 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 1, 1:44 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE JUN 1 2004

.SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL
PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A
MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG
THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM
LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING
OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER
SIZE HAIL.

THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS
INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY
WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE
ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS
AROUND 90.

.LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS
BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF
THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF
AFTN/EVNG THUNDERSTORMS.
&&

.MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED
FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH
SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT
PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY
THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS
MOVING OFFSHORE.
&&

.FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 69 90 / 40 40 20 40
SSI 71 86 73 87 / 50 40 20 40
JAX 71 90 70 90 / 40 40 20 40
SGJ 72 87 72 87 / 20 40 20 40
GNV 70 91 69 91 / 20 40 20 50
OCF 70 92 70 91 / 20 30 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 1, 2:00 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUN 1 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
300 PM EDT TUE JUN 1 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY
WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE
REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE
SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE
THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT/ARS

In the hours before

Local storm report, Jun 1, 4:32 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             CALLAHAN                30.56N 81.83W
06/01/2004  2.75 INCH        NASSAU             FL   PUBLIC

            RELAYED BY WJXT TV-4.

0515 PM     HAIL             JACKSONVILLE INTERNATIO 30.48N 81.71W
06/01/2004  1.00 INCH        DUVAL              FL   OFFICIAL NWS OBS

            5 MIN DURATION. WIND GUST TO 44 MPH FROM JAX ASOS.

&&

CARROLL
Special weather statement, Jun 1, 4:37 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT TUE JUN 1 2004

FLZ024-012215-
NASSAU FL-
537 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF YULEE...OR ABOUT 8
MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE
AND FERNANDINA BEACH THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER...AND WIND GUSTS UP
TO 50 MPH CAN BE EXPECTED. THIS STORM HAS A HISTORY OF DANGEROUS
WEATHER...PLEASE SEEK SHELTER IF IN ITS THE PATH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 1, 4:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT TUE JUN 1 2004

FLZ025-012230-
DUVAL FL-
543 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT...

AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE STRONG THUNDERSTORMS EXTENDING FROM NORTHWEST OF TALBOT ISLAND
SOUTHWEST TOWARD JACKSONVILLE HEIGHTS...MOVING EAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND TALBOT
ISLAND...OCEANWAY...ORTEGA...AND MANDARIN THROUGH 630 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS HAIL
UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY IF IN THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 1, 5:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     ST. GEORGE              30.52N 82.04W
06/01/2004                   CHARLTON           GA   FIRE DEPT/RESCUE

            SHERIFFS DEPUTY REPORTED RESCUE CENTER THAT NUMEROUS
            LARGE TREES WERE DOWN CAUSING POWER OUTAGES IN ST.
            GEORGE. ALSO A LARGE TREE WAS DOWN BLOCKING HIGHWAY 121
            IN EASTERN CHARLTON COUNTY.

&&

ENYEDI
Special weather statement, Jun 1, 5:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT TUE JUN 1 2004

FLZ032-033-012300-
CLAY FL-ST. JOHNS FL-
614 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND ST. JOHNS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM
EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOCTORS INLET...OR ABOUT 6 MILES
SOUTHWEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOCTORS INLET...FLEMING
ISLAND...SWITZERLAND AND FRUIT COVE THROUGH 700 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS HAIL UP TO A
HALF INCH IN DIAMETER. POSTPONE OUTDOOR ACTIVITIES PROMPTLY IN THE
PATH OF THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 1, 5:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT TUE JUN 1 2004

FLZ025-012315-
DUVAL FL-
630 PM EDT TUE JUN 1 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT...

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JACKSONVILLE BEACH...MOVING EAST AT
25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN
PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 715 PM EDT.
HAIL AND HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 41 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Johns

When
June 1, 5:30 PM EST
Where
St. Johns County, Ponte Vedra Beach
Measured
2 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.250, -81.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396614.